Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to treat pneumonia?

My mother-in-law was discharged from the hospital yesterday. She is fighting pneumonia and had been having diarhea. It is suspected she might have lung cancer, but finding out was judged too risky, as she s 98. She was previously prescribed questran for the diarhea and now avrox for the pneumonia. She is also taking enalapril, hydroxyzine Hcl, vitamins and iron. She recently started taking synthroid. Her doctor is on vacation. Today she has complained of confusion, and is very upset. I thought maybe it was because of the disruption to her routine after being in the hospital for 3 or 4 days. But I m wondering if it s a drug interaction.
Thu, 29 Jan 2015
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Pulmonologist 's  Response
Thanks for your question on HCM.
I can understand your situation and problem.
Pneumonia in old aged (98) patients is very fatal and complication rates are very high.
Pneumonia can complicate confusion.
So her present confusion can be due to worsening of pneumonia.
So better to consult pulmonologist and get done 1. Repeat chest x ray
2. Sputum culture and sensitivity
Fresh chest x ray is needed to determine whether pneumonia is worsened or not.
Sputum culture is needed to identify the causative organism and sensitivity will guide effective antibiotics.
Don't give haphazard antibiotics, as it will worsen the pneumonia.
Consult pulmonologist and start appropriate effective antibiotics.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I have just had pneumonia and I am now coughing up a jelly like substance not sputum, I have numerous health problems, behcets disease, heart...

Recent questions on  Synthroid

doctor1 MD

i get slight pain in abdomen upon orgasm but no sperm comes out. what is wrong? i am 64 years old male. 5'11 220 lbs.i do take symbicort[3 puffs...

doctor1 MD

Hig, may I answer your health queries right now ? Please type your query here... I was diagnosed with hypothyroidism on Thursday. There s other...

doctor1 MD

I have been in a constant state of nauesea for about 3 weeks. In the past 2 weeks I have fainted twice. Both times it felt as though my heart would...

doctor1 MD

I have been having heart palpitations for over a week now. I do have a history of suffering from anxiety and panic attacks. I am over weight female...

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE...

doctor1 MD

I am prediabetic; take fioricet for migraines (4 to 6 a day) and synthroid . Not overweight; female. Recently had a elevated GGT (248). Sonogram of...

doctor1 MD

azy and general I have been extremely tired not knowing why I am on 75 micrograms of Synthroid for my thyroid and Adderall for my concentration and...